MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(6), has not yet been returned to acist.The consumables used during the event were discarded by the user facility and the lot numbers are not known.Upon completion of the investigation, acist will submit the follow-up report.The cine-angiograms have not been returned for evaluation.The acist medical advisory board member' reviewed the information provided by the user facility and this assessment is as follows: no angiographic images were provided.The report provided by the user facility describes a significant air injection that occurred with initial cannulation of the left main artery.The report states that they felt the air injection was due to user error.This is consistent with the information provided.Namely, that the air was apparently injected as the catheter was initially being filled prior to the first angiographic image.In this circumstance, the source of the air is usually from incomplete evacuation of air form the catheter or tuohy.It appears that the staff successfully resuscitated the patient without permanent damage with a good outcome per their report.
 
Event or Problem Description
During a left heart catheterization for cardiomyopathy and acute heart failure, air was injected into a patient.Following radial sheath prep for spasm prophylaxis, a 5 french jl3.5 catheter was taken over a j-wire and used to engage the left main ostium for left coronary angiography.The catheter was flushed twice per standard process using 10cc syringes; there was no air alert message displayed by the cvi injection system.A subsequent test injection was completed to confirm engagement of the left main.There was significant air embolism into the circumflex and the left anterior descending artery (lad), along the mid circumflex and mid lad with no flow in the distal vessels seen.An initial quick attempt to aspirate through the jl 3.5 diagnostic catheter was unsuccessful.The patient quickly deteriorated, became bradycardic, and was given 1 mg of atropine.The patient became unresponsive and an emergent airway was called; he was intubated.The patient subsequently went into pulseless electrical activity (pea) arrest and cardiopulmonary resuscitation (cpr) was initiated.After one round of cpr and 1 mg of epinephrine (epi), there was return of spontaneous circulation (rosc).The user facility stated that the air injection was due to user error.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on july 10, 2025.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key22588983
Report Number2134243-2025-00014
Device Sequence Number9128814
Product Code DXT
UDI-Device Identifier40841716101418
UDI-Public40841716101418
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOVUE 300.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age50 YR
Patient SexMale